Alert archive / New Mexico / High Wind Warnings in 2017
High Wind Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Jan 20, 2017, 10:52 AM MST for El Paso County, Hudspeth County, Texas; 5 counties in New Mexico. It took effect at Jan 21, 2017, 11:00 AM MST. It was in force for 12 hr. 28 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 20, 2017, 10:52 AM MST (17:52 UTC)
- In effect from
- Jan 21, 2017, 11:00 AM MST
- Expired
- Jan 21, 2017, 11:21 PM MST
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 42 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 12:28 PM MST | NON-TSTM WND GST 56 | Kdmn, NM | ELEV 4307 FT ASOS |
| Jan 21, 1:00 PM MST | NON-TSTM WND GST 57 | 2 Se Deming, NM | ELEV 4308 FT NMED |
| Jan 21, 1:34 PM MST | NON-TSTM WND GST 52 | 1 S Sunspot, NM | ELEV 9190 FT WXUND |
| Jan 21, 1:37 PM MST | NON-TSTM WND GST 53 | 28 Ene Orogrande, NM | ELEV 4886 FT RAWS |
| Jan 21, 1:40 PM MST | NON-TSTM WND GST 57 | 15 Ssw Hachita, NM | ELEV 4291 FT RAWS |
| Jan 21, 1:45 PM MST | NON-TSTM WND GST 52 | 4 Nw Orogrande, NM | ELEV 4183 FT WSMR |
| Jan 21, 2:19 PM MST | NON-TSTM WND GST 52 | 6 Ne Road Forks, NM | ELEV 4148 FT NMDOT |
| Jan 21, 2:28 PM MST | NON-TSTM WND GST 59 | 5 Ne El Paso, TX | ELEV 3996 FT AWS |
| Jan 21, 2:34 PM MST | NON-TSTM WND GST 51 | 4 Ene El Paso, TX | ELEV 3811 FT AWS |
| Jan 21, 2:36 PM MST | NON-TSTM WND GST 59 | 11 Ne El Paso, TX | ELEV 4007 FT CWOP |
| Jan 21, 2:40 PM MST | NON-TSTM WND GST 60 | Kelp, TX | ELEV 3918 FT ASOS |
| Jan 21, 2:59 PM MST | NON-TSTM WND GST 60 | 3 E El Paso, TX | ELEV 3706 FT AWS |
| Jan 21, 2:59 PM MST | NON-TSTM WND GST 63 | 13 Nne El Paso, TX | ELEV 4055 FT AWS |
| Jan 21, 3:00 PM MST | NON-TSTM WND GST 56 | 10 Nne El Paso, TX | ELEV 3958 FT TCEQ |
| Jan 21, 3:00 PM MST | NON-TSTM WND GST 56 | 5 Ene El Paso, TX | ELEV 3740 FT TCEQ |
| Jan 21, 3:00 PM MST | NON-TSTM WND GST 59 | 13 Nne El Paso, TX | ELEV 3997 FT AWS |
| Jan 21, 3:00 PM MST | NON-TSTM WND DMG | 8 E Westway, TX | SPOTTER REPORTS 8 INCH DIAMETER TREE BLOWN DOWN IN HIGH WINDS |
| Jan 21, 3:03 PM MST | NON-TSTM WND GST 63 | Kelp, TX | ELEV 3918 FT ASOS |
| Jan 21, 3:09 PM MST | NON-TSTM WND GST 53 | 1 N Dell City, TX | ELEV 3708 FT WTMESO |
| Jan 21, 3:10 PM MST | NON-TSTM WND GST 55 | Fort Hancock, TX | ELEV 3560 FT EPZWXN |
| Jan 21, 3:18 PM MST | NON-TSTM WND GST 64 | 9 Nne El Paso, TX | |
| Jan 21, 3:23 PM MST | NON-TSTM WND GST 55 | 6 Nw El Paso, TX | ELEV 3745 FT CWOP |
| Jan 21, 3:25 PM MST | NON-TSTM WND GST 51 | 3 Nw El Paso, TX | ELEV 3967 FT AWS |
| Jan 21, 3:29 PM MST | NON-TSTM WND GST 64 | 1 Sse Sierra Blanca, TX | ELEV 4560 FT WTMESO |
| Jan 21, 3:30 PM MST | NON-TSTM WND DMG | El Paso, TX | SEVERAL THOUSAND PEOPLE WITHOUT POWER IN EL PASO. TREES... POWER LINES DOWN AND CAR PORT DESTROYED NEAR US 54 AND TROWBRIDGE. AN 8 FOOT BASE DIAMETER TREE WAS UPROOTED IN CENTRAL EL PASO AND LANDED ON 2 VEHICLES. ADDITIONAL POWER LINES DOWN AROUND CIELO VISTA |
| Jan 21, 5:00 PM MST | HEAVY RAIN 2.1 | 5 N Cloverdale, NM | TWENTY-FOUR HOUR STORM TOTAL FROM RAIN...MELTED HAIL AND MELTED SNOW. |
| Jan 21, 5:01 PM MST | SNOW 6 | 1 Ene Fort Bayard, NM | 24 HOUR SNOWFALL. DRIFTING SNOW WITH WIND GUSTS AROUND 50 MPH. |
| Jan 21, 5:23 PM MST | NON-TSTM WND GST 69 | Kelp, TX | ELEV 3918 FT ASOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955 WWUS74 KEPZ 201752 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1052 AM MST FRI JAN 20 2017 ...VERY STRONG AND DAMAGING WINDS WILL BE POSSIBLE SATURDAY AFTERNOON... .AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING STRONG WINDS TO THE REGION THIS AFTERNOON AND THEN VERY STRONG WINDS ON SATURDAY. THE VERY STRONG WINDS ON SATURDAY WILL COMBINE WITH THE COOL AIR WHICH IN THE PAST HAS LEAD TO PROPERTY DAMAGE. IT IS LIKELY WE COULD SEE POWER OUTAGES...TREES BLOWN DOWN...TRUCKS BLOWN OFF THE ROAD OR OTHER ISOLATED PROPERTY DAMAGE SATURDAY AFTERNOON. THE WINDS WILL SLOW BY EARLY SUNDAY MORNING. NMZ404>407-410-411-413-417-TXZ418>424-210700- /O.UPG.KEPZ.HW.A.0001.170121T1800Z-170122T1200Z/ /O.NEW.KEPZ.HW.W.0001.170121T1800Z-170122T1200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN... ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING... COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES... VADO...SUNLAND PARK...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS... DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK... TORNILLO...INDIAN HOT SPRINGS 1052 AM MST FRI JAN 20 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 5 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THE STRONGEST WINDS WILL ARRIVE SATURDAY AFTERNOON AND CONTINUE THROUGH EARLY SUNDAY MORNING. * WINDS...STRONG WINDS ON SATURDAY OF 35 TO 45 MPH WITH GUSTS TO 60 OR HIGHER WILL BE POSSIBLE. * IMPACTS...THE VERY STRONG WINDS MAY LEAD TO ISOLATED PROPERTY DAMAGE AND TO SCATTERED POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING HAZARDOUS AND WE COULD SEE A FEW LARGE COMMERCIAL VEHICLES BEING BLOWN OFF THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ409-412-210700- /O.NEW.KEPZ.WI.Y.0001.170121T1800Z-170122T1200Z/ SIERRA COUNTY LAKES-CENTRAL TULAROSA BASIN- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY... SPACEPORT...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT 1052 AM MST FRI JAN 20 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 5 AM MST SUNDAY. * TIMING...THE STRONGEST WINDS WILL ARRIVE SATURDAY AFTERNOON AND CONTINUE THROUGH EARLY SUNDAY MORNING. * WINDS...STRONG WINDS ON SATURDAY OF 25 TO 35 MPH WITH GUSTS TO 50 OR HIGHER WILL BE POSSIBLE. * IMPACTS...THE STRONG WINDS COULD LEAD TO ISOLATED POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING HAZARDOUS, ESPECIALLY ON NORTH-SOUTH RUNNING ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
709 WWUS74 KEPZ 210657 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1157 PM MST FRI JAN 20 2017 ...VERY STRONG AND DAMAGING WINDS WILL BE POSSIBLE THIS AFTERNOON... .AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING VERY STRONG WINDS TO THE REGION THIS AFTERNOON. THE VERY STRONG WINDS WILL COMBINE WITH COOL DENSE AIR WHICH MAY LEAD TO PROPERTY DAMAGE. IT IS LIKELY WE COULD SEE POWER OUTAGES...TREES BLOWN DOWN...TRUCKS BLOWN OFF THE ROAD OR OTHER ISOLATED PROPERTY DAMAGE THIS AFTERNOON. THE WINDS WILL DECREASE BY EARLY SUNDAY MORNING. NMZ404>407-410-411-413-417-TXZ418>424-211500- /O.CON.KEPZ.HW.W.0001.170121T1800Z-170122T1200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN... ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING... COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES... VADO...SUNLAND PARK...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS... DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK... TORNILLO...INDIAN HOT SPRINGS 1157 PM MST FRI JAN 20 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 5 AM MST SUNDAY... * TIMING...THE STRONGEST WINDS WILL ARRIVE THIS AFTERNOON AND CONTINUE THROUGH EARLY SUNDAY MORNING. * WINDS...STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 OR HIGHER WILL BE POSSIBLE. * IMPACTS...THE VERY STRONG WINDS MAY LEAD TO ISOLATED PROPERTY DAMAGE AND TO SCATTERED POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING HAZARDOUS AND WE COULD SEE A FEW LARGE COMMERCIAL VEHICLES BEING BLOWN OFF THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ409-412-211500- /O.CON.KEPZ.WI.Y.0001.170121T1800Z-170122T1200Z/ SIERRA COUNTY LAKES-CENTRAL TULAROSA BASIN- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY... SPACEPORT...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT 1157 PM MST FRI JAN 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TODAY TO 5 AM MST SUNDAY... * TIMING...THE STRONGEST WINDS WILL ARRIVE THIS AFTERNOON AND CONTINUE THROUGH EARLY SUNDAY MORNING. * WINDS...STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 OR HIGHER WILL BE POSSIBLE. * IMPACTS...THE STRONG WINDS COULD LEAD TO ISOLATED POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING HAZARDOUS... ESPECIALLY ON NORTH-SOUTH RUNNING ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
055 WWUS74 KEPZ 211449 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 749 AM MST SAT JAN 21 2017 ...VERY STRONG AND DAMAGING WINDS WILL BE POSSIBLE THIS AFTERNOON... .AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING VERY STRONG WINDS TO THE REGION THIS AFTERNOON. THE VERY STRONG WINDS WILL COMBINE WITH COOL DENSE AIR WHICH MAY LEAD TO PROPERTY DAMAGE. IT IS LIKELY WE COULD SEE POWER OUTAGES...TREES BLOWN DOWN...TRUCKS BLOWN OFF THE ROAD OR OTHER ISOLATED PROPERTY DAMAGE THIS AFTERNOON. THE WINDS WILL DECREASE BY EARLY SUNDAY MORNING. NMZ404>407-410-411-413-417-TXZ418>424-212300- /O.CON.KEPZ.HW.W.0001.170121T1800Z-170122T1200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN... ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING... COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES... VADO...SUNLAND PARK...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS... DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK... TORNILLO...INDIAN HOT SPRINGS 749 AM MST SAT JAN 21 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY... * TIMING...THE STRONGEST WINDS WILL ARRIVE THIS AFTERNOON AND CONTINUE THROUGH EARLY SUNDAY MORNING. * WINDS...STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 OR HIGHER WILL BE POSSIBLE. * IMPACTS...THE VERY STRONG WINDS MAY LEAD TO ISOLATED PROPERTY DAMAGE AND TO SCATTERED POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING HAZARDOUS AND WE COULD SEE A FEW LARGE COMMERCIAL VEHICLES BEING BLOWN OFF THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ409-412-212300- /O.CON.KEPZ.WI.Y.0001.170121T1800Z-170122T1200Z/ SIERRA COUNTY LAKES-CENTRAL TULAROSA BASIN- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY... SPACEPORT...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT 749 AM MST SAT JAN 21 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY... * TIMING...THE STRONGEST WINDS WILL ARRIVE THIS AFTERNOON AND CONTINUE THROUGH EARLY SUNDAY MORNING. * WINDS...STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 OR HIGHER WILL BE POSSIBLE. * IMPACTS...THE STRONG WINDS COULD LEAD TO ISOLATED POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING HAZARDOUS... ESPECIALLY ON NORTH-SOUTH RUNNING ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
320 WWUS74 KEPZ 212214 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 314 PM MST SAT JAN 21 2017 ...VERY STRONG AND DAMAGING WINDS WILL CONTINUE THROUGH THE EVENING... .AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO BRING VERY STRONG WINDS TO THE REGION THROUGH THE NIGHT. THE VERY STRONG WINDS WILL COMBINE WITH COOL DENSE AIR WHICH MAY LEAD TO PROPERTY DAMAGE. IT IS LIKELY WE COULD SEE POWER OUTAGES...TREES BLOWN DOWN...TRUCKS BLOWN OFF THE ROAD OR OTHER ISOLATED PROPERTY DAMAGE THIS AFTERNOON AND EVENING. THE WINDS WILL DECREASE BY EARLY SUNDAY MORNING. NMZ404>407-410-411-413-417-TXZ418>424-220700- /O.CON.KEPZ.HW.W.0001.000000T0000Z-170122T1200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN... ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING... COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES... VADO...SUNLAND PARK...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS... DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK... TORNILLO...INDIAN HOT SPRINGS 314 PM MST SAT JAN 21 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * TIMING...THE STRONGEST WINDS WILL CONTINUE THROUGH EARLY SUNDAY MORNING BEFORE TAPERING OFF. * WINDS...STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 OR HIGHER WILL BE POSSIBLE. * IMPACTS...THE VERY STRONG WINDS MAY LEAD TO ISOLATED PROPERTY DAMAGE AND TO SCATTERED POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING HAZARDOUS AND WE COULD SEE A FEW LARGE COMMERCIAL VEHICLES BEING BLOWN OFF THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ409-412-220700- /O.CON.KEPZ.WI.Y.0001.000000T0000Z-170122T1200Z/ SIERRA COUNTY LAKES-CENTRAL TULAROSA BASIN- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY... SPACEPORT...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT 314 PM MST SAT JAN 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * TIMING...THE STRONGEST WINDS CONTINUE THROUGH THIS EVENING AND THEN START TO TAPER OFF. * WINDS...STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 OR HIGHER WILL BE POSSIBLE. * IMPACTS...THE STRONG WINDS COULD LEAD TO ISOLATED POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING HAZARDOUS... ESPECIALLY ON NORTH-SOUTH RUNNING ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
414 WWUS74 KEPZ 220621 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1121 PM MST SAT JAN 21 2017 ...WINDS HAVE DECREASED SOMEWHAT IN SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .THE DIFFERENCE IN PRESSURE ACROSS THE AREA WILL GRADUALLY RELAX OVERNIGHT. THIS WILL ALLOW WINDS TO STAY BELOW WARNING CRITERIA... THOUGH EASTERN SLOPES WILL REMAIN MODERATELY WINDY OVERNIGHT. NMZ404>407-410-411-413-417-TXZ418>424-220730- /O.CAN.KEPZ.HW.W.0001.000000T0000Z-170122T1200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN... ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING... COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES... VADO...SUNLAND PARK...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS... DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK... TORNILLO...INDIAN HOT SPRINGS 1121 PM MST SAT JAN 21 2017 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE TO DECREASE GRADUALLY OVERNIGHT. EASTERN SLOPES WILL REMAIN WINDY BUT STAY BELOW WARNING CRITERIA. $$ NMZ409-412-220730- /O.CAN.KEPZ.WI.Y.0001.000000T0000Z-170122T1200Z/ SIERRA COUNTY LAKES-CENTRAL TULAROSA BASIN- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY... SPACEPORT...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT 1121 PM MST SAT JAN 21 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE WIND ADVISORY. WINDS WILL DROP BELOW ADVISORY LEVELS OVER MOST OF THE AREA...ALTHOUGH SOME EASTERN SLOPE LOCATIONS MAY EXPERIENCE OCCASIONAL GUSTS TO MORE THAN 40 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Jan 20, 4:38 AM MST, 6 hours 14 minutes earlier.
Area forecast discussion, Jan 20, 4:38 AM MST, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
438 AM MST Fri Jan 20 2017
.SYNOPSIS...
An upper level disturbance will move across the southern Rockies
today with a stronger storm system entering the region tonight and
Saturday. This weather pattern will bring windy conditions to the
Borderland with heavy snows over the mountains and widespread rain
showers across the lower elevations. High pressure and westerly
winds will cause warming temperatures Sunday and Monday. However
another upper disturbance will produce a few lowland rain showers
and mountain snows Monday and Tuesday along with cooler
temperatures Tuesday. Northerly winds will result in dry weather
with cool below normal temperatures Wednesday and Thursday.
&&
.DISCUSSION...
Active unsettled and somewhat complex weather scenario begins
today. Broad troughing aloft now extends across most of the United
States with primary upper low located off the northwest coast. An
embedded short wave will move eastward through New Mexico/west
Texas this morning and early this afternoon with associated lee
cyclogenesis occurring over the northern Texas panhandle. Low and
mid level gradients will thus support windy conditions this
afternoon. Despite the westerly flow sufficient moisture will also
flow into the area for lowland rain showers and high mountain
snows by the afternoon.
Stronger upper trough with greater amplitude enters Arizona
tonight before advancing further eastward across New Mexico and
west Texas on Saturday. Associated dynamics and initial downslope
flow will generate an even deeper lee cyclone over the Texas
panhandle on Saturday with low and mid level gradients further
tightening. Thus winds will further increase on Saturday as
expect 35 to 45 kt winds at 850 mb under 55 to 65 kt wind speeds
at 700 mb. Accordingly High Wind Warnings remain in effect for
most of the CWA for Saturday.
Differential PVA will also be pronounced as upper tropospheric
winds speeds will be around 140 kt. Thus dynamic upward forcing
will occur. This in conjunction with further transport of Pacific
moisture will cause precipitation to increase today with lowland
rains and mountains snows becoming widespread tonight and
Saturday, especially over the mountains where lift will be
enhanced by orographics. Cold air advection plus dynamic cooling
aloft will lower snow levels down to to 6000 feet with snow
amounts from 6 to 12 inches expected.
Subsiding northwest flow will affect the CWA late Saturday evening
as trough moves east of the Rockies and this will bring dry
weather and near normal temperatures Sunday. Westerly winds will
push temperatures up to a little above normal Monday. However a
slow moving positively tilted trough will drift into the Great
Basin and Rocky Mountains causing a few lowland rain showers and
mountain snows Monday and Tuesday with cool below normal
temperatures Tuesday through the end of next week.
&&
.AVIATION...valid 20/12Z-21/12Z.
Mostly VFR with SCT-BKN080-100 through 21z. After 21z scattered
areas of MVFR ceilings and visibility with isolated areas of IFR
conditions in lowland rain and mountain snow showers. Surface
winds gusting around 30 to 40 kt with moderate or greater
turbulance below 6000 feet agl.
&&
.FIRE WEATHER...
An upper level disturbance will move across the southern Rockies
today with a stronger storm system entering the region tonight and
Saturday. This weather pattern will bring windy conditions to the
Borderland with heavy snows over the mountains and widespread rain
showers across the lower elevations. High pressure and westerly
winds will cause warming temperatures Sunday and Monday. However
another upper disturbance will produce a few lowland rain showers
along with mountain snows Monday and Tuesday along with cooler
temperatures Tuesday. Northerly winds will result in dry weather
with cool below normal temperatures Wednesday and Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 54 47 52 37 / 30 70 70 20
Sierra Blanca 54 43 50 34 / 20 50 60 20
Las Cruces 51 41 50 32 / 30 80 60 20
Alamogordo 51 42 49 30 / 20 70 60 20
Cloudcroft 32 29 30 21 / 40 70 90 30
Truth or Consequences 48 38 49 30 / 30 80 40 20
Silver City 38 36 36 25 / 60 90 80 30
Deming 49 40 48 31 / 40 80 70 20
Lordsburg 49 39 47 31 / 50 90 60 20
West El Paso Metro 53 48 51 38 / 30 70 70 20
Dell City 55 41 52 31 / 20 50 60 20
Fort Hancock 58 45 54 35 / 20 60 60 20
Loma Linda 48 43 46 34 / 20 70 70 20
Fabens 54 44 53 35 / 30 70 70 20
Santa Teresa 52 45 50 36 / 30 70 70 20
White Sands HQ 51 44 50 34 / 30 80 60 20
Jornada Range 50 38 50 29 / 30 80 50 20
Hatch 50 39 50 31 / 30 80 50 20
Columbus 51 42 51 35 / 40 80 60 20
Orogrande 52 45 51 33 / 20 70 60 20
Mayhill 44 35 42 27 / 40 70 70 30
Mescalero 41 34 39 23 / 40 70 80 30
Timberon 40 33 39 25 / 40 70 80 30
Winston 41 31 41 22 / 30 90 60 20
Hillsboro 46 37 46 27 / 30 80 60 20
Spaceport 49 37 50 30 / 30 80 40 20
Lake Roberts 33 31 38 18 / 60 90 80 30
Hurley 44 36 42 26 / 60 90 70 30
Cliff 47 34 45 23 / 60 90 70 30
Mule Creek 43 32 42 22 / 60 90 70 30
Faywood 45 37 44 27 / 50 80 70 30
Animas 51 39 50 31 / 60 90 60 20
Hachita 50 39 49 31 / 50 80 60 20
Antelope Wells 50 40 49 31 / 60 90 70 20
Cloverdale 45 39 46 32 / 60 90 80 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Saturday morning through late Saturday
night for NMZ404>407-410-411-413-417.
Winter Storm Warning from 5 PM this afternoon to 5 AM MST Sunday
for NMZ414-415.
Winter Storm Warning from 11 AM this morning to 11 PM MST
Saturday for NMZ402.
TX...High Wind Watch from Saturday morning through late Saturday
night for TXZ418>424.
&&
05 RogashHazardous weather outlook, Jan 20, 5:41 AM MST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 541 AM MST FRI JAN 20 2017 NMZ401>417-TXZ418>424-211445- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 541 AM MST FRI JAN 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL GUST AROUND 30 TO 40 MPH THIS AFTERNOON AND TONIGHT. LOWLAND RAIN SHOWERS AND MOUNTAIN SNOWS WILL INCREASE THIS AFTERNOON AND BECOME WIDESPREAD OVERNIGHT. SNOW AMOUNTS WILL BE AROUND 5 TO 10 INCHES ESPECIALLY FOR ELEVATIONS ABOVE 7000 FEET. THE WIND AND SNOW WILL CREATE DANGEROUS DRIVING CONDITIONS WITH ICY SNOW COVERED ROADS AND LOW VISIBILITY UNDER A QUARTER MILE OVER A FEW MOUNTAIN LOCATIONS. UP TO AN INCH OF RAIN WILL FALL ACROSS THE LOWER ELEVATIONS RESULTING IN ISOLATED AREAS OF FLOODING...MAINLY AROUND LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY WINDY SATURDAY WITH WINDS GUSTING AROUND 55 TO 65 MPH. THE WIND MAY CAUSE DAMAGE TO BUILDINGS AND OTHER PROPERTY AND CREATE DANGEROUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. WIDESPREAD LOWLAND RAIN SHOWERS AND HEAVY SNOWS OVER THE MOUNTAINS WILL CONTINUE SATURDAY MORNING AND EARLY AFTERNOON BEFORE DIMINISHING IN THE LATE AFTERNOON AND EVENING. THE COMBINATION OF WIND AND SNOW MAY CREATE NEAR BLIZZARD CONDITIONS OVER SOME MOUNTAIN LOCATIONS. TOTAL SNOW ACCUMULATIONS WILL BE AROUND 7 TO 14 INCHES FOR MOUNTAIN AREAS ABOVE 7000 FEET WITH 3 TO 6 INCHES POSSIBLE BETWEEN 5000 AND 7000 FEET. NO HAZARDOUS WEATHER WILL OCCUR SUNDAY. ANOTHER DISTURBANCE WILL PRODUCE A FEW LOWLAND RAIN SHOWERS AND SCATTERED MOUNTAIN SNOW SHOWERS MONDAY THROUGH TUESDAY. RAINFALL AMOUNTS WILL BE MOSTLY LIGHT WITH SNOW AMOUNTS OF UP TO 3 INCHES POSSIBLE FOR MOUNTAIN AREAS ABOVE 7000 FEET. BREEZY TO WINDY TUESDAY WITH WINDS GUSTING AROUND 30 TO 40 MPH. NO HAZARDOUS WEATHER WILL OCCUR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUIRED TO REPORT HEAVY SNOW OR HEAVY RAINS THIS AFTERNOON THROUGH SATURDAY EVENING AND POSSIBLE WIND DAMAGE SATURDAY. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 11:33 PM MST | Winter Storm Warning | EPZ | Otero | 48 hr |
| Jan 20, 10:49 AM MST | Winter Weather Advisory | EPZ | Grant, Hidalgo, Luna, Otero, Sierra | 36 hr |
| Jan 20, 10:52 AM MST | Wind Advisory | EPZ | Sierra | 36 hr |
Nearby
High Wind Warnings in New Mexico, 2017High Wind Warnings in Texas, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.